Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 10, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 17, 2009, 10:15 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 17, 2009, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2009, 10:15 AM CST (16:15 UTC)
- In effect from
- Feb 17, 2009, 11:00 AM CST
- Expired
- Feb 17, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3419 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 171615 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 915 AM MST TUE FEB 17 2009 ...STRONG WEST WINDS EXPECTED THROUGH THE AFTERNOON... .WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEHIND A WARM FRONT THAT WILL QUICKLY MOVE EAST ACROSS THE TRI-STATE AREA TODAY. COZ091-092-KSZ013>015-027>029-041-042-180000- /O.NEW.KGLD.WI.Y.0010.090217T1700Z-090218T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI 915 AM MST TUE FEB 17 2009 /1015 AM CST TUE FEB 17 2009/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. AREAS THAT HAVE NOT RECEIVED PRECIPITATION OVER THE PAST SEVERAL WEEKS MAY EXPERIENCE SOME BLOWING DUST FROM THE STRONGEST GUSTS. THIS MAY REDUCE VISIBILITIES TO A FEW MILES AT TIME. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
1 follow-up statement
000 WWUS73 KGLD 172356 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MST TUE FEB 17 2009 COZ091-092-KSZ013>015-027>029-041-042-180100- /O.EXP.KGLD.WI.Y.0010.000000T0000Z-090218T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI 456 PM MST TUE FEB 17 2009 /556 PM CST TUE FEB 17 2009/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. WINDS ACROSS THE AREA ARE FORECAST TO DIMINISH THROUGH THE EVENING HOURS AND DROP BELOW ADVISORY LEVELS. WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE IN GREELEY AND WICHITA COUNTIES FOR ANOTHER HOUR OR SO BEFORE DIMINISHING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 17, 6:12 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 17, 6:12 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
512 AM MST TUE FEB 17 2009
.SYNOPSIS...
256 AM MST TUE FEB 17 2009
ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED LARGE
MID/UPPER TROUGH/CLOSED H5 LOW SITUATED OVER THE WESTERN HALF OF
THE CONUS. HUDSON BAY VORTEX CONTINUES TO SPIN WITH RESULTANT
TROUGHING OVER THE NORTHEAST. MID/UPPER RIDGE AXIS CURRENTLY
STRETCHES ACROSS THE SOUTHERN AND CENTRAL PLAINS STATES. AT THE
SURFACE...A WEAK TROUGH AXIS BISECTS THE CWA FROM NORTH TO SOUTH
ALONG A LINE FROM KIML TO KTQK WITH DRIER AIR RESIDING TO THE WEST
OF THE TROUGH AXIS.
FOLTZ
&&
.DISCUSSION...
256 AM MST TUE FEB 17 2009
PRIMARY FORECAST CONCERN WILL BE FIRE WEATHER CONDITIONS TODAY
FOLLOWED BY FROPA AND ASSOCIATED SLIM PRECIP CHANCES TONIGHT INTO
WEDNESDAY.
DRY AIR WILL CONTINUE TO ADVECT INTO THE SOUTHWEST HALF OF THE CWA
TODAY. HAVE EXPANDED THE RFW ONE TIER OF COUNTIES TO THE NORTH...THOUGH
GRAHAM COUNTY WAS NOT INCLUDED...AS IT APPEARS CRITERIA WILL BE MET FROM
FLAGLER THROUGH HOXIE AND TO THE SOUTH. ALSO BUMPED UP WINDS
ACROSS THE SOUTHERN HALF OF THE CWA. SHOULD SEE MAX TEMPS EASILY
REACH THE LOW TO MID 60S ALONG AND SOUTH OF INTERSTATE 70 WITH MID
TO UPPER 50S OVER THE NORTHERN ZONES WHERE FROPA WILL OCCUR BY
LATE AFTERNOON.
NOT VERY ENTHUSED ABOUT MOISTURE CHANCES WITH THIS EVENINGS
FROPA. NAM/GFS/EC 295-300K ISENTROPIC SURFACES SHOW LIMITED
MOISTURE TRANSPORT INTO THE REGION. STRONGEST ISENTROPIC ASCENT
WILL BE CONFINED TO THE NORTHERN ZONES SO MAINTAINED LOW SLIGHT
CHANCE POPS HERE AND PULLED POPS BACK TO SILENT ELSEWHERE. BEST
FORCING FOR ASCENT REMAINS CONFINED TO THE NORTHWEST PORTION OF
THE CWA DURING THE DAY ON WEDNESDAY. CONSIDERED MENTION OF
FLURRIES/SPRINKLES FOR THE DAY ON WEDNESDAY OVER THE REMAINDER OF
THE CWA BUT BUFKIT POINT SOUNDINGS INDICATE DRY NEAR SURFACE LAYER
SO OPTED TO LEAVE OUT.
GRADUAL WARMING TREND BEGINS THURSDAY AS MID/UPPER RIDGE OVER THE
DESERT SOUTHWEST BEGINS TO EXPAND TO THE NORTHEAST. LARGE
MID/UPPER TROUGH WILL CONTINUE TO BE SITUATED OVER THE GREAT LAKES
REGION PUTTING THE CENTRAL HIGH PLAINS IN DEEP NORTHWESTERLY FLOW.
GFS/EC IN GOOD AGREEMENT WITH A SHORTWAVE TROUGH DROPPING INTO THE
UPPER MIDWEST BY FRIDAY EVENING TRAILING A FRONT ACROSS THE CWA
BUT STRONGEST FORCING FOR ASCENT APPEARS TO REMAIN WELL EAST OF
THE AREA SO MAINTAINING DRY FORECAST. RIDGING QUICKLY BUILDS
BACK IN ON SATURDAY RESULTING IN CONTINUATION OF WARMER THAN CLIMO
MAX TEMPS. NO CHANGES MADE BEYOND SATURDAY NIGHT.
FOLTZ
&&
.AVIATION...
512 AM MST TUE FEB 17 2009
VFR IS ANTICIPATED THROUGH THE 24 HOUR TAF PERIOD. WEST-SOUTHWEST
WINDS WILL VEER TO THE NORTHWEST LATE IN THE PERIOD. DEEP VERTICAL
MIXING MAY RESULT IN HIGHER WIND SPEEDS OF 30-40 KNOTS, ESPECIALLY AT
KGLD. A FEW SPRINKLES/FLURRIES MAY DEVELOP IN STEEP LOW/MID LVL
LAPSE RATE REGIME THROUGH EARLY EVENING, HOWEVER CIGS ARE EXPECTED
TO REMAIN VFR.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM
MST /6 PM CST/ THIS AFTERNOON FOR KSZ013>015-027>029-041-
042.
NE...NONE.
CO...RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR COZ253-254.
&&Hazardous weather outlook, Feb 17, 4:19 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 319 AM MST TUE FEB 17 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 319 AM MST TUE FEB 17 2009 /419 AM CST TUE FEB 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10AM MST (11AM CST) TO 5PM MST (6PM CST) FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM FLAGLER COLORADO TO HOXIE KANSAS. WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 20 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.